MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Shock (2072)
Date of Event 01/01/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was implanted using a 14f amulet delivery system under tee guidance.Device sizing was instead determined on the day of the case using tee measurements.The landing zone measurements obtained via tee were 17, 16, 17, and 19 mm at 0, 45, 90, and 135 degrees, respectively, and based on the ifu sizing chart, a 22mm device was selected.During the procedure, the patient did not experience any rhythm changes.A non- abbott wire was placed in the left atrial appendage, and the patient¿s left atrial pressure measured 13 mmhg.The device required three partial recaptures/repositioning attempts before final deployment, and at the time of implant, the device exhibited tire/barrel compression.The patient was discharged on the same day.On (b)(6) 2026, the patient presented to the emergency department with shortness of breath and was found to be in multi-organ failure.The patient subsequently passed away.The cause of death was determined to be multi-organ failure, and the implanter classified the event as being related to the procedure and the patient¿s comorbidities.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was implanted using a 14f amulet delivery system under tee guidance.Device sizing was instead determined on the day of the case using tee measurements.The landing zone measurements obtained via tee were 17, 16, 17, and 19 mm at 0, 45, 90, and 135 degrees, respectively, and based on the ifu sizing chart, a 22mm device was selected.During the procedure, the patient did not experience any rhythm changes.A non-abbott wire was placed in the left atrial appendage, and the patient¿s left atrial pressure measured 13 mmhg.The device required three partial recaptures/repositioning attempts before final deployment, and at the time of implant, the device exhibited tire/barrel compression.The patient was discharged on the same day.On (b)(6) 2026, the patient presented to the emergency department with shortness of breath and was found to be in multi-organ failure.The patient subsequently passed away.The cause of death was determined to be multi-organ failure, and the implanter classified the event as being related to the procedure and the patient¿s comorbidities.
 
Additional Manufacturer Narrative
It was reported that the patient expired one day post amulet implant procedure.The device remained implanted and was not returned to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Requests were made for additional procedural details surrounding the case (e.G., operative notes, procedure imaging), however this information was not supplied by the site.Information field indicated that the cause of death was related to the procedure and patient¿s comorbidities such as shortness of breath.However, based on the limited information received the root cause of patient death could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24192620
Report Number2135147-2026-00441
Device Sequence Number20800601
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)291231(10)10699271
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10699271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale